Worsening "Ghosting" vs. Hyperpigmentation with PicoSure? (Photo)

I have received 4 treatments with PicoSure for an unwanted deltoid tattoo, with 2-9 months between treatments. Much to my dismay, I seem to be experiencing worsening "ghosting" or hyperpigmentation with each treatment (thoughts on this?). The overlying skin reddens with light exfoliation and feels slightly raised. I have recently been using silicone sheets to promote healing, and am hesitant to get more treatments due to this problem. What is the best way to resolve this issue? Thank you!

Doctor Answers 1

PicoSure effects

It does not appear to be ghosting. It appears to be consistent with hyper pigmentation or can be a result of the laser treatments on a particular tattoo ink color. Just wondering if your original tattoo artist may have used white tattoo ink? If so, it may contain titanium dioxide  which can be reduced to black pigmentation with the subsequent PicoSure laser treatments. This has occurred with several of our patients in the past. Thankfully, with continued PicoSure treatments, we were able to remove the tattoos. 

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.